Alert archive / Kansas / Wind Advisories in 2024

Wind Advisory 22, NWS Wichita, KS

November 13, 20244 counties in Kansas

NWS Wichita, KS issued this wind advisory at Nov 13, 2024, 7:50 AM CST for 4 counties in Kansas. It took effect at Nov 13, 2024, 11:00 AM CST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Nov 13, 2024, 7:50 AM CST (13:50 UTC)
In effect from
Nov 13, 2024, 11:00 AM CST
Expired
Nov 13, 2024, 4:00 PM CST
In force
5 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, Russell County, KS

The radar

The Wichita radar (KICT), 155 km from the middle of the area, began a volume at 13:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 1.8 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2024-11-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2024-11-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1383 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

344 
WWUS73 KICT 131350
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
750 AM CST Wed Nov 13 2024

KSZ032-033-047-048-132200-
/O.NEW.KICT.WI.Y.0022.241113T1700Z-241113T2200Z/
Russell-Lincoln-Barton-Ellsworth-
Including the cities of Ellsworth, Wilson, Lincoln, Russell,
Sylvan Grove, and Great Bend
750 AM CST Wed Nov 13 2024

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 4 PM CST THIS 
AFTERNOON...

* WHAT...Northwest winds 25 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Barton, Ellsworth, Lincoln, and Russell Counties.

* WHEN...From 11 AM this morning to 4 PM CST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Darmofal
1 follow-up statement
720 
WWUS73 KICT 132155
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
355 PM CST Wed Nov 13 2024

KSZ032-033-047-048-132300-
/O.EXP.KICT.WI.Y.0022.000000T0000Z-241113T2200Z/
Russell-Lincoln-Barton-Ellsworth-
Including the cities of Sylvan Grove, Great Bend, Russell,
Ellsworth, Lincoln, and Wilson
355 PM CST Wed Nov 13 2024

...WIND ADVISORY WILL EXPIRE AT 4 PM CST THIS AFTERNOON...

Northwest winds will continue to gradually diminish into the early 
evening hours. Therefore the wind advisory will be allowed to expire 
at 4 pm.

$$

Lawson

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Nov 13, 5:36 AM CST, 2 hours 14 minutes earlier. Its key messages:

  • Showers lingering early this morning in southeast Kansas.
  • Mild and dry Thursday through Saturday
  • Another round of beneficial precipitation late Sunday into Monday.
Area forecast discussion, Nov 13, 5:36 AM CST, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
536 AM CST Wed Nov 13 2024

.KEY MESSAGES...

- Showers lingering early this morning in southeast Kansas.

- Mild and dry Thursday through Saturday

- Another round of beneficial precipitation late Sunday into Monday.

&&

.DISCUSSION...
Issued at 122 AM CST Wed Nov 13 2024

A mid/upper trough over northeast Colorado is progged to move
eastward along the I-80 corridor before emerging over the Middle
Mississippi Valley area tonight. Showers and thunderstorms have
already developed along the pacific front and this activity
will sweep eastward through the early morning hours likely
clearing our southeast KS counties by 15-16Z. Breezy west and
northwest winds will follow the frontal passage with some 40kt
wind gusts possible in our central Kansas counties. Wind speeds
should begin to diminish after 20Z. Seasonable temperatures are
anticipated today with highs near 60. Light winds, clear
conditions and dry air will allow seasonable temperatures
tonight with lows in the 30s.

Thu-Sat...moderating temperatures are anticipated through the period
as an upper level ridge impacts the area bringing rising
heights/increasing thickness. Highs in the low to mid 60s are
anticipated on Thu with upper 60s/near 70 expected by Sat.

Sun-Tue...Another vigorous mid/upper trough is progged to dig into
the Southwest/Northern Mexico before emerging over the Southern
Rockies late in the weekend and finally impacting the Southern and
Central Plains early in the week. This system is progged to lift
negatively tilted across the area on Monday bringing another round
of beneficial precipitation to the area. Much cooler air will arrive
in the wake of this system with below average temperatures likely
as we move towards the middle of the week.

&&

.AVIATION /12Z TAFS THROUGH 12Z THURSDAY/...
Issued at 533 AM CST Wed Nov 13 2024

Scattered showers and thunderstorms will impact southeast Kansas
this morning before diminishing from west to east. Some MVFR
cigs this morning will gradually mix out with VFR anticipated
for all but far eastern Kansas where some uncertainty remains.
Gusty northwest winds with gusts around 40 kts will be possible
in central KS early this afternoon before winds gradually
diminish thereafter becoming light and westerly tonight.

&&

.FIRE WEATHER...
Issued at 122 AM CST Wed Nov 13 2024

Gusty northwest winds will combine with relative humidity in the
35 percent range driving the grassland fire danger into the
very high category for both Russell and Barton counties this
afternoon.

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION...MWM
AVIATION...MWM
FIRE WEATHER...MWM
Hazardous weather outlook, Nov 13, 5:32 AM CST, 2 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
532 AM CST Wed Nov 13 2024

KSZ032-033-047>053-067>072-082-083-091>096-098>100-141145-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
532 AM CST Wed Nov 13 2024

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Today and Tonight

Scattered thunderstorms are expected across southeast Kansas this
morning. The strongest activity may produce gusty winds, brief heavy
rain and pea sized hail.

Gusty northwest winds and much drier air will result in a very high
grassland fire danger for parts of central Kansas this afternoon.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A chance for showers and thunderstorms will return to the area on
Sunday night into Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated today or tonight.

&&

For a graphical version of this information, see our webpage at:
https://www.weather.gov/erh/ghwo?wfo=ict

Nearby

Wind Advisories in Kansas, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.